Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 203, NWS Jackson, MS

April 11, 2016Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2016, 3:24 PM CDT for Holmes County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2016, 3:24 PM CDT (20:24 UTC)
Expired
Apr 11, 2016, 4:15 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:28 PM CDTHAIL 11 N Lexington, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WUUS54 KJAN 112024
SVRJAN
MSC051-112115-
/O.NEW.KJAN.SV.W.0203.160411T2024Z-160411T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON APR 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 323 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOWARD...OR 11
  MILES EAST OF THORNTON...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BOWLING GREEN AND EMORY AROUND 340 PM CDT. 
  DURANT AROUND 345 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3321 8975 3320 8976 3319 8978 3318 8978
      3316 8979 3313 8980 3312 8980 3311 8982
      3310 8982 3302 9019 3320 9023 3327 8994
TIME...MOT...LOC 2023Z 259DEG 41KT 3313 9013 

HAIL...1.00IN
WIND...60MPH
 
$$

DB
2 follow-up statements
456 
WWUS54 KJAN 112030
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT MON APR 11 2016

MSC051-112115-
/O.CON.KJAN.SV.W.0203.000000T0000Z-160411T2115Z/
HOLMES MS-
330 PM CDT MON APR 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN HOLMES COUNTY...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEXINGTON...OR
11 MILES WEST OF DURANT...MOVING EAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DURANT...BOWLING GREEN AND EMORY AROUND 340 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3321 8975 3320 8976 3319 8978 3318 8978
      3316 8979 3313 8980 3312 8980 3311 8982
      3310 8982 3306 9009 3319 9012 3327 8994
TIME...MOT...LOC 2029Z 260DEG 42KT 3314 9003 

HAIL...1.75IN
WIND...60MPH
 
$$

DB
618 
WWUS54 KJAN 112038
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT MON APR 11 2016

MSC051-112115-
/O.CON.KJAN.SV.W.0203.000000T0000Z-160411T2115Z/
HOLMES MS-
338 PM CDT MON APR 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL HOLMES COUNTY...

AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOWLING GREEN...
OR NEAR DURANT...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL HOLMES COUNTY...INCLUDING THE FOLLOWING LOCATIONS: WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3321 8975 3320 8976 3319 8978 3318 8978
      3316 8979 3313 8980 3312 8980 3311 8982
      3310 8982 3310 8996 3321 8999 3324 8987
TIME...MOT...LOC 2037Z 259DEG 41KT 3316 8991 

HAIL...1.25IN
WIND...60MPH
 
$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:42 AM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Apr 11, 9:42 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
942 AM CDT MON APR 11 2016

.UPDATE...LATEST SATELLITE AND UPPER AIR ANALYSIS SHOWED A
SPLIT FLOW PATTERN WITH A BROAD UPPER TROUGH EXTENDING FROM THE
SOUTHWEST US TO THE SOUTHERN PLANS. A SERIES OF SHORT WAVES WAS
MOVING THROUGH THE SOUTHERN STREAM. MID TO UPPER DIVERGENCE FROM THE
ACTIVE SUBSTROPICAL JET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE
LOWER MISS VALLEY. A STRONG MID LEVEL SHORT WAVE WAS PUSHING TOWARD
THE REGION FROM THE SOUTHERN PLAINS.  WE WERE GETTING PRETTY GOOD
RETURN FLOW OF 35 TO 40 KNOTS OVER THE REGION. ON THE SURFACE WE HAD
AN OUTFLOW BOUNDARY OVER SOUTHERN ARKANSAS AND A WEAK WARM FRONT
OVER SOUTHERN LOUISIANA INTO SOUTHEAST TEXAS. WPC HAS INCREASED THE
EXCESSIVE RAINFALL RISK AREA TO INCLUDE MOST OF THE CWA AS BOTH
BOUNDARIES CONVERGE TOWARD ONE ANOTHER FOR SOME LOCALLY HEAVY
RAINFALL POTENTIAL. LOOKING AT AREA 12 SNDGS WE WERE GETTING STRONG
STEEP LAPSE RATES AROUND 8C IN THE MID LEVELS. WE WERE GETTING SOME
DECENT LOW LEVEL SHEAR. 0-1 SHEAR WAS AROUND 30 KNOTS. AREA RADARS
WERE PICKING UP THE FIRST WAVE OF WARM ADVECTION SHOWERS MOVING
ACROSS THE CWA. AREA RADARS WERE ALSO PICKING UP SOME STRONG
CONVECTION NEAR THE OUTFLOW BOUNDARY AHEAD OF THE FRONTAL BOUNDARY
OVER ARKANSAS. THE AIRMASS WITH THE FORCING AND INSTABILITY SHOULD
BE ABLE TO RECOVER FOR SEVERE WEATHER AND LOCALLY HEAVY RAINFALL
RISK FOR THIS AFTERNOON GOING INTO THE OVERNIGHT HOURS. THE LATEST
HRRR KEEPS THE HEAVIEST RAINS NORTH OF THE I-20 CORRIDOR. LATE
MORNING TEMPS WERE IN THE 60S TO LOWER 70S. TEMPS SHOULD BE ABLE TO
REACH WELL INTO THE 70S OVER MOST AREA FOR THIS AFTERNOON. SO WITH
THIS IN MIND THE GENERAL FORECAST LOOKS TO BE ON TRACK./17/

&&

.AVIATION...VFR CIGS THIS MORNING WILL GRADUALLY BECOME MVFR BY THIS
AFTERNOON AS NUMEROUS SHRA AND SCATTERED TSRA DEVELOP ACROSS THE
AREA. THESE CONDITIONS WILL CONTINUE INTO THE OVERNIGHT WITH VSBYS
BECOMING IMPACTED AFTER 11/21Z IN HEAVIER TSRA THAT DEVELOP TONIGHT.
GUSTY SOUTHERLY WINDS AT 15 TO 25 KNOTS TODAY WILL SHIFT TO THE
NORTH LATER TONIGHT AS A COLD FRONT MOVES THROUGH FROM NORTH TO
SOUTH./26/

&&

.PREVIOUS DISCUSSION...446 AM CDT MON APR 11 2016

.DISCUSSION...
SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...A RATHER COMPLICATED
FORECAST IS SHAPING UP FOR THE REGION OVER THE NEXT 24 HOURS AS A
POTENT UPPER DISTURBANCE TRAVERSES A COLD FRONT SAGGING INTO THE
REGION FROM THE NORTH.

BUT FIRST THIS MORNING...THE AFOREMENTIONED FRONT REMAINS WELL NORTH
OF THE REGION EXTENDING FROM THE GREAT LAKES SOUTH/WESTWARD THROUGH
MISSOURI INTO OKLAHOMA. A STRONG SOUTHERLY BREEZE HAS PERSISTED
OVERNIGHT AS A RATHER TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA.
THIS GRADIENT WILL ACTUALLY RELAX SOMEWHAT THROUGH THE DAY, AND BUFR
SOUNDINGS SUGGEST THE MIXED LAYER WILL NOT BE AS DEEP AS THE PAST FEW
DAYS. SOME WIND GUSTS TO AROUND 30 KT WILL BE POSSIBLE ESPECIALLY
ACROSS THE DELTA, BUT GRADIENT WINDS AREN'T EXPECTED TO BE AS
WIDESPREAD A CONCERN AS YESTERDAY.

A FEW SHOWERS ARE ALREADY BEGINNING TO MOVE INTO OUR WESTERN ZONES.
THESE ARE ASSOCIATED WITH FORCING FROM A LEAD SHORTWAVE THAT BROUGHT
SEVERE STORMS TO OK/AR OVERNIGHT. THIS INITIAL WAVE WILL PRIMARILY
PUSH NORTH OF THE AREA DURING THE DAY WITH ONLY MODEST HEIGHT FALLS
HERE. HOWEVER, UPPER DIVERGENCE WILL BE CONSIDERABLE ON THE NOSE OF
A BUILDING SUBTROPICAL JET. THIS SHOULD PROMOTE THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY, ESPECIALLY OVER
THE NORTHERN HALF OF THE AREA. THERE HAS BEEN SOMEWHAT OF A SOUTHWARD
SHIFT IN QPF IN RECENT MODEL RUNS. DAYTIME POPS HAVE BEEN ADJUSTED
UPWARD OVER MUCH OF THE AREA TO REFLECT THIS THINKING. AS THE FRONT
REMAINS NORTH OF THE CWA UNTIL AFTER SUNSET, THE AXIS OF SHOWERS/
STORMS COULD HANG UP ACROSS THIS SAME AREA WELL INTO THE EVENING
PRESENTING SOME POTENTIAL FOR LOCALIZED FLOODING. OUR LIMITED FLOOD
THREAT WILL BE EXTENDED A BIT FARTHER SOUTH TOWARD THE I-20 CORRIDOR,
WHICH WILL LINE UP CLOSE TO A WPC DAY 1 SLIGHT RISK FOR EXCESSIVE
RAINFALL.

AS A MORE POTENT SHORTWAVE SWINGS INTO THE REGION LATER ON TONIGHT,
IT WILL SHOVE THE COLD FRONT SOUTHWARD, PUSHING THE CORRIDOR OF
CONVECTION SOUTHWARD TO THE I-20 CORRIDOR BY AROUND MIDNIGHT AND
THROUGH THE PINE BELT BY MORNING. THERE COULD BE SOME REDEVELOPMENT
OF SHOWERS AND STORMS TUESDAY AFTERNOON IN THE PINE BELT, BUT THIS
ACTIVITY IS NOT EXPECTED TO BE PARTICULARLY ROBUST AS MODEL CONSENSUS
HAS THE COLD FRONT THROUGH THE AREA ALREADY. MOST AREAS WILL SEE A
BREAK IN PRECIP FROM THE DAYTIME TUESDAY THROUGH MUCH OF THE EVENING,
BUT A FEW SHOWERS MAY SNEAK INTO THE MISSLOU REGION BY WED MORNING AS
A SURFACE LOW DEVELOPS ALONG THE TX COAST.

WITH REGARDS TO SEVERE WEATHER POTENTIAL...THE ANTICIPATION OF
NUMEROUS SHOWERS EARLIER IN THE DAY THAN PREVIOUSLY ANTICIPATED
COMPLICATES AN ALREADY MURKY SITUATION WITH RELATIVELY WEAK FORCING
AND A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL THAT SUCH
DEVELOPMENT COULD LIMIT INSTABILITY OVER SOME PORTION OF THE AREA,
THUS LIMITING THE SEVERE THREAT. HOWEVER, UNTIL WE ACTUALLY SEE WHERE
THINGS ARE DEVELOPING, IT IS TOO SOON TO MAKE ANY ADJUSTMENT TO
SEVERE THREAT AREAS. GENERALLY...THE BEST OVERLAY OF SHEAR AND
INSTABILITY IS EXPECTED TO BE NEAR AND WEST OF THE MS RIVER THIS
AFTERNOON, SO THIS IS WHERE WE WILL KEEP AN ELEVATED THREAT. SOME
ADJUSTMENTS WILL BE MADE TO TIMING, HOWEVER, TO SHOW MORE OPPORTUNITY
EARLIER IN THE DAY OVER THE NORTHERN HALF OF THE CWA. DAMAGING WIND
GUSTS AND LOWER-END SEVERE HAIL REMAIN THE PRIMARY THREATS, WITH
TORNADOES ALSO POSSIBLE...ESPECIALLY ALONG/WEST OF THE MS RIVER. THE
SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS INSTABILITY
WANES AND GREATER SHEAR MOVES EAST OF THE AREA. /DL/

LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE WEATHER PATTERN IN THE
LONG RANGE WILL INITIALLY FEATURE AN ACTIVE SOUTHERN STREAM RESULTING
IN CONTINUED UNSETTLED WEATHER WITH SEASONABLY MILD TEMPERATURES. THE
POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WOULD
SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR
LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND.

THE STRONG GLOBAL MODEL CONSENSUS FOR WEDNESDAY INTO THURSDAY IS
THAT NORTHERN GULF LOW DEVELOPMENT WILL FOCUS THE BEST CHANCES FOR
THUNDERSTORM ACTIVITY TO SOUTHERN PORTIONS OF THE ARKLAMISS. THE LOW
AMPLITUDE OF THE WAVE COMBINED WITH LIMITED AIRMASS RECOVERY AHEAD
OF THE TROUGH FURTHER SUPPORT THIS IDEA. SO WILL HOLD OFF ON ANY
MENTION OF HEAVY RAINFALL IN THE HWO/GRAPHIC...BUT THIS COULD BE
SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR
DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM.

AS THE UPPER LEVEL TROUGH SLOWS DOWN OVER THE ARKLAMISS REGION FROM
THURSDAY INTO FRIDAY...RAIN CHANCES COULD INCREASE SOME...BUT
RAINFALL SHOULD BE ON THE LIGHT SIDE WITH LITTLE IMPACT EXPECTED.
GOING INTO THE WEEKEND...CONSENSUS IS THAT THE REX BLOCK WOULD
EVOLVE INTO MORE OF AN OMEGA BLOCK WITH THE MID LEVEL RIDGE ALONG
THE MS RIVER VALLEY. IF THIS VERIFIES...IT WOULD HELP TO KEEP THE
FORECAST AREA DRY BY DEFLECTING SUBSEQUENT SHORTWAVE ACTIVITY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  63  70  53 /  77  83  20  12
MERIDIAN      77  64  72  51 /  57  85  20  10
VICKSBURG     78  61  68  55 /  83  81  16  16
HATTIESBURG   79  66  78  57 /  55  87  51  14
NATCHEZ       78  65  70  54 /  74  69  21  19
GREENVILLE    73  53  65  50 /  91  92  12  10
GREENWOOD     74  56  67  49 /  91  93  15   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/26/DL/EC
Hazardous weather outlook, Apr 11, 2:22 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT MON APR 11 2016

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036-
040>043-047>049-053>055-059-121930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH
THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN
ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT
IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026>033-037>039-044>046-050>052-056>058-121930-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION THROUGH
THIS EVENING. TORNADOES CANNOT BE RULED OUT AS WELL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN
ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT
IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ060>064-121930-
CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH
THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ065-066-072>074-121930-
COVINGTON-JONES-MARION-LAMAR-FORREST-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT.
A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

26

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 11, 1:00 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT MON APR 11 2016

ARZ075-111830-
CHICOT AR-
100 PM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT COUNTY UNTIL 130
PM CDT...

AT 100 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DERMOTT AROUND 105 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3350 9118 3345 9123 3344 9123 3344 9118
      3350 9117 3345 9111 3345 9106 3342 9107
      3341 9110 3343 9110 3345 9112 3343 9114
      3340 9121 3338 9146 3356 9145 3356 9135
      3352 9135 3352 9125 3356 9123
TIME...MOT...LOC 1800Z 247DEG 49KT 3345 9151

CME
Special weather statement, Apr 11, 1:39 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT MON APR 11 2016

MSZ018-019-111930-
BOLIVAR MS-SUNFLOWER MS-
139 PM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT BOLIVAR AND NORTHEASTERN
SUNFLOWER COUNTIES UNTIL 230 PM CDT...

AT 139 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CRUMROD TO NEAR ROSEDALE. MOVEMENT
WAS EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GUNNISON AND DEESON AROUND 150 PM CDT.
  CLEVELAND...MOUND BAYOU...RENOVA AND BOYLE AROUND 210 PM CDT.
  ROME AROUND 220 PM CDT.
  RULEVILLE AND DREW AROUND 225 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PACE...DUNCAN...
ALLIGATOR...WINSTONVILLE...MERIGOLD...DODDSVILLE AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN MISSISSIPPI.

LAT...LON 3412 9066 3399 9066 3399 9045 3364 9045
      3374 9115 3378 9113 3376 9103 3378 9099
      3385 9107 3393 9101 3397 9109 3400 9102
      3396 9097 3402 9099 3402 9090 3409 9087
      3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 1839Z 277DEG 40KT 3409 9098 3386 9113

CME
Special weather statement, Apr 11, 1:59 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT MON APR 11 2016

ARZ075-LAZ008-009-MSZ034-040-111930-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-WASHINGTON MS-
159 PM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHICOT COUNTY...
NORTHEASTERN WEST CARROLL AND NORTHEASTERN EAST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 230
PM CDT...

AT 159 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OAK GROVE...OR 12 MILES NORTHWEST OF LAKE PROVIDENCE...MOVING EAST
AT 60 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHELBURN AROUND 205 PM CDT.
  MILLIKIN AND GASSOWAY AROUND 210 PM CDT.
  GLEN ALLAN AROUND 220 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE AND
MAYERSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...AND NORTHWESTERN
MISSISSIPPI.

LAT...LON 3298 9144 3299 9145 3318 9095 3291 9097
      3284 9142 3296 9146
TIME...MOT...LOC 1859Z 251DEG 51KT 3292 9135

CME
Special weather statement, Apr 11, 2:14 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT MON APR 11 2016

LAZ007-111945-
MOREHOUSE LA-
214 PM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 245 PM CDT...

AT 213 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING EAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MOREHOUSE PARISH...INCLUDING THE FOLLOWING LOCATIONS: COLLINSTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN LOUISIANA.

LAT...LON 3281 9181 3256 9177 3257 9181 3254 9184
      3254 9191 3261 9193 3263 9192 3265 9192
      3266 9191 3267 9193 3266 9194 3268 9196
      3271 9197 3271 9200 3269 9205
TIME...MOT...LOC 1913Z 249DEG 44KT 3258 9206

CME
Special weather statement, Apr 11, 2:23 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON APR 11 2016

ARZ074-LAZ007-112000-
ASHLEY AR-MOREHOUSE LA-
223 PM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 300 PM CDT...

AT 223 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOUNTAIN HILL TO NEAR LAPILE.
MOVEMENT WAS EAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FOUNTAIN HILL AND OLD MILO AROUND 230 PM CDT.
  HAMBURG AROUND 235 PM CDT.
  CROSSETT AND SNYDER AROUND 240 PM CDT.
  PORTLAND...MONTROSE AND BERLIN AROUND 250 PM CDT.
  WILMOT AND JONES AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BONITA AND
BLANCHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN ARKANSAS...AND NORTHEASTERN LOUISIANA.

LAT...LON 3315 9211 3316 9214 3319 9214 3321 9213
      3321 9208 3324 9209 3325 9205 3328 9204
      3331 9198 3335 9199 3336 9197 3340 9196
      3339 9146 3288 9161 3296 9209 3301 9207
      3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 1923Z 281DEG 54KT 3336 9195 3309 9223

CME
Special weather statement, Apr 11, 2:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT MON APR 11 2016

MSZ035-036-112030-
HOLMES MS-HUMPHREYS MS-
259 PM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUMPHREYS AND
NORTHERN HOLMES COUNTIES UNTIL 330 PM CDT...

AT 259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MIDNIGHT...OR NEAR BELZONI...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  THORNTON AROUND 310 PM CDT.
  TCHULA AND HOWARD AROUND 315 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND
CRUGER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3321 8988 3302 9051 3311 9061 3334 9022
TIME...MOT...LOC 1959Z 240DEG 49KT 3308 9048

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:39 AM CDTRiver Flood WarningJANClay5 days
Apr 11, 10:51 AM CDTRiver Flood WarningJANCarroll, Leflore3 days
Apr 11, 10:55 AM CDTRiver Flood WarningJANAttala, Holmes9 days
Apr 11, 10:57 AM CDTRiver Flood WarningJANNeshoba5 days
Apr 11, 12:30 PM CDTSpecial Weather StatementJANAdams30 min
Apr 11, 1:39 PM CDTSpecial Weather StatementJANBolivar51 min
Apr 11, 2:59 PM CDTSpecial Weather StatementJANHumphreys31 min
Apr 11, 3:43 PM CDTSpecial Weather StatementJANAttala32 min
Apr 11, 3:50 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore55 min
Apr 11, 3:53 PM CDTFlash Flood WarningJANIssaquena4 hr
Apr 11, 4:10 PM CDTSpecial Weather StatementJANYazoo35 min
Apr 11, 4:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo44 min
Apr 11, 4:35 PM CDTSevere Thunderstorm WarningJANHinds, Madison55 min
Apr 11, 5:07 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott68 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningJANRankin, Smith62 min
Apr 11, 6:08 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 11, 6:16 PM CDTSevere Thunderstorm WarningJANJasper46 min
Apr 11, 6:25 PM CDTSpecial Weather StatementJANKemper, Lauderdale35 min
Apr 11, 6:27 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale28 min
Apr 11, 6:49 PM CDTFlash Flood WarningJANIssaquena, Warren3 hr
Apr 11, 6:52 PM CDTSpecial Weather StatementJANClarke23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.